Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On a singular nonlinear elliptic boundary-value problem


Authors: A. C. Lazer and P. J. McKenna
Journal: Proc. Amer. Math. Soc. 111 (1991), 721-730
MSC: Primary 35J60; Secondary 35B65
DOI: https://doi.org/10.1090/S0002-9939-1991-1037213-9
MathSciNet review: 1037213
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the singular boundary-value problem $ \Delta u + p(x){u^{ - \gamma }} = 0$ in $ \Omega ,u\vert\partial \Omega = 0$, where $ \gamma > 0$. Under the assumption $ p(x) > 0$ and certain smoothness assumptions, we show that there exists a solution which is smooth on $ \Omega $ and continuous on $ \bar \Omega $.


References [Enhancements On Off] (What's this?)

  • [1] M. G. Crandall, P. H. Rabinowitz, and L. Tartar, On a Dirichlet problem with a singular nonlinearity, Comm. Partial Differential Equations 2 (1977), 193-222. MR 0427826 (55:856)
  • [2] J. A. Gatica, V. Oliker, and P. Waltman, Singular nonlinear boundary value problems for second order ordinary differential equations, J. Differential Equations 79 (1989), 62-78. MR 997609 (90f:34030)
  • [3] D. Gilbarg and N. S. Trudinger, Elliptic partial differential equations of second order, Springer-Verlag, 1977. MR 0473443 (57:13109)
  • [4] D. H. Satinger, Monotone methods in nonlinear elliptic and parabolic boundary value problems, Indiana Univ. Math. J. 21 (1972), 979-1000. MR 0299921 (45:8969)
  • [5] D. Kinderlehrer and G. Stampacchia, An introduction to variational inequalities and their applications, Academic Press, New York, 1980. MR 567696 (81g:49013)
  • [6] A. Nachman and A. Callegari, A nonlinear singular boundary value problem in the theory of pseudoplastic fluids, SIAM J. Appl. Math. 28 (1986), 271-281.
  • [7] C. A. Stuart, Existence theorems for a class of nonlinear integral equations, Math. Z. 137 (1974), 49-66. MR 0348416 (50:914)
  • [8] S. D. Taliaferro, A nonlinear singular boundary value problem, Nonlinear Anal. 3 (1979), 897-904. MR 548961 (81i:34011)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35J60, 35B65

Retrieve articles in all journals with MSC: 35J60, 35B65


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1037213-9
Keywords: Eigenfunction, subsolution, supersolution
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society